Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS El Paso, TX

April 11, 2012Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Apr 11, 2012, 4:00 PM MDT for Otero County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2012, 4:00 PM MDT (22:00 UTC)
Expired
Apr 11, 2012, 4:45 PM MDT
In force
45 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 118 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WUUS54 KEPZ 112200
SVREPZ
NMC035-112245-
/O.NEW.KEPZ.SV.W.0010.120411T2200Z-120411T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
400 PM MDT WED APR 11 2012

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 445 PM MDT

* AT 348 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 15 MILES SOUTHEAST OF TIMBERON...MOVING EAST TO SOUTHEAST  
  AT 20  MPH. THIS STORM WILL MOVE JUST SOUTH OF THE OTERO/CHAVEZ 
  COUNTY LINE THROUGH REMOTE AND MOSTLY UNPOPULATED AREAS OF 
  SOUTHEASTERN OTERO COUNTY. RANCHES ACROSS THIS PORTION OF THE 
  COUNTY WILL BE IMPACTED. 

* LOCATIONS IMPACTED INCLUDE...

  CROW FLATS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR INDICATES WEAK ROTATION WITHIN THIS STORM. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3238 10537 3253 10530 3252 10486 3221 10485
TIME...MOT...LOC 2157Z 278DEG 31KT 3244 10503

$$

BIRD
2 follow-up statements
871 
WWUS54 KEPZ 112237
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
437 PM MDT WED APR 11 2012

NMC035-112245-
/O.CON.KEPZ.SV.W.0010.000000T0000Z-120411T2245Z/
OTERO NM-
437 PM MDT WED APR 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL OTERO
COUNTY UNTIL 400 PM MDT...

AT 430PM MDT...THE SEVERE THUNDERSTORM OVER EASTERN OTERO COUNTY HAD 
BEGUN TO SHOW SIGNS OF WEAKENING. THIS STORM HAS MOVED EAST ALONG 
THE OTERO/CHAVEZ COUNTY LINE AND IS CURRENTLY MOVING EAST INTO 
CHAVEZ AND EDDY COUNTIES. IT IS LIKELY THE STORM CONTINUES TO 
PRODUCE STRONG WINDS AND SMALL HAIL OVER FAR EASTERN OTERO 
COUNTY...ALONG WITH BRIEF HEAVY RAIN. THE SEVERE THUNDERSTORM 
WARNING FOR CENTRAL OTERO COUNTY WILL BE ALLOWED TO EXPIRE AT 445PM 
MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
ANY STORM IS POTENTIALLY DANGEROUS. THIS STORM IS STILL CAPABLE OF 
DOING DAMAGE OR INJURY.  IF STORMS APPROACH YOUR LOCATION TAKE 
PROTECTIVE COVER.



LAT...LON 3238 10537 3253 10530 3252 10486 3221 10485
TIME...MOT...LOC 2232Z 278DEG 31KT 3240 10468

$$

BIRD
948 
WWUS54 KEPZ 112243
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
443 PM MDT WED APR 11 2012

NMC035-112251-
/O.EXP.KEPZ.SV.W.0010.000000T0000Z-120411T2245Z/
OTERO NM-
443 PM MDT WED APR 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO COUNTY WILL
EXPIRE AT 445 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. SOME RAIN...LIGHTNING...AND GUSTY WINDS WILL LINGER 
BEHIND THE EXITING THUNDERSTORM. IN ADDITIONS SOME AREAS OF PONDING 
OR RUNNING WATER THROUGH NORMALLY DRY ARROYOS AND STREAMS CAN BE 
EXPECTED FOR THE NEXT HOUR ACROSS EAST CENTRAL OTERO COUNTY.

LAT...LON 3238 10537 3253 10530 3252 10486 3221 10485
TIME...MOT...LOC 2241Z 278DEG 31KT 3239 10459

$$

BIRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:16 PM MDT, 44 minutes earlier.

Area forecast discussion, Apr 11, 3:16 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
316 PM MDT WED APR 11 2012

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE OVER PORTIONS
OF OTERO AND HUDSPETH COUNTIES INTO THE EVENING HOURS. OTHERWISE...
MORE TYPICAL SPRING WEATHER WILL RETURN TO THE BORDERLAND...
STARTING WITH STRONG DOWNSLOPE WINDS OVER NORTHEAST EL PASO
TONIGHT. INCREASINGLY BREEZY CONDITIONS CAN BE EXPECTED AREA WIDE
ON THURSDAY...WITH PARTICULARLY STRONG WINDS AND WIDESPREAD
BLOWING DUST EXPECTED IN THE DESERT LOWLANDS SATURDAY. A FEW
MOUNTAIN SHOWERS WILL BE POSSIBLE SATURDAY OVER THE GILA REGION
AND OVER THE NEW MEXICO BOOTHEEL. COOLER WEATHER WILL MOVE INTO
THE AREA SUNDAY AND MONDAY.

&&

.DISCUSSION...
IT HAS BEEN AN INTERESTING DAY SO FAR AS IT APPEARS THE LOW LEVEL
MOISTURE OVER THE EASTERN THIRD OF THE CWA WAS A LITTLE DEEPER
THAN THOUGHT. AS A RESULT...LOW-LEVEL CONVERGENCE ZONE ALONG THE
DRY LINE IS CURRENTLY STRUNG OUT ALONG THE TULAROSA BASIN AND INTO
EASTERN EL PASO COUNTY. MEANWHILE...WESTERN AREAS HAVE MIXED OUT
WITH LOWER 30S DEW POINTS OVER WESTERN DONA ANA COUNTY...AND 20S
OVER THE GILA REGION. STORMS HAVE FIRED UP ALONG THE DRYLINE...
WITH THE WESTERN RIM OF THE OTERO MESA ADDING A LITTLE EXTRA LIFT.
STORM OF THE DAY SO FAR HAS BEEN THE CELL OVER THE UNPOPULATED AND
SPARSELY TRAVELED AREA BETWEEN OROGRANDE AND TIMBERON. ANOTHER
STORM OVER FAR EAST EL PASO COUNTY IS STRUGGLING...BUT IS MOVING
INTO A MORE FAVORABLE ENVIRONMENT. ADDITIONAL STRONG TO SEVERE
CELLS COULD AFFECT EASTERN HUDSPETH COUNTY AND FAR SE OTERO COUNTY
OVER THE NEXT COUPLE HOURS. LEADING SHORTWAVE TROUGH MOVING INTO
WESTERN NEW MEXICO LATER THIS AFTERNOON WILL ONLY HELP THINGS
FURTHER.

OTHERWISE...THE DRY AIR IS DUE TO FINALLY SCOUR OUT THE CWA...AND
WE WILL QUICKLY BE TRANSITIONING BACK TO THE REALITIES OF APRIL...
WITH WIND AND DUST THE MAIN FORECAST CHALLENGES THROUGH THE WEEKEND.

IN THE SHORTER TERM...WE ARE CONSIDERING A WIND ADVISORY TONIGHT
FOR EASTERN EL PASO COUNTY. LOW-LEVEL SOUTHWEST WINDS OVER
SOUTHERN NEW MEXICO...PARTICULARLY IN THE 850 TO 700 MB LAYER...
ARE EXPECTED TO INCREASE 30 TO 40 KNOTS AS THE AFOREMENTIONED
SHORTWAVE TROUGH MOVES ACROSS NORTHERN NEW MEXICO. INVERSION
SETTING UP AROUND MOUNTAINTOP LEVEL FOR THE FRANKLINS WILL HELP
PROMOTE STRONG DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE
FRANKLINS AND ORGANS. WINDS ALOFT ARE EXPECTED TO DIMINISH
TOWARDS DAWN. THIS WILL HELP TO FINALLY PUSH THE LOW LEVEL
MOISTURE EAST OF THE AREA...THEN IT IS BACK TO APRIL.

DEEPENING LONG WAVE TROUGH OVER THE WESTERN CONUS WILL RESULT IN
BREEZY TO WINDY CONDITIONS OVER THE NEXT SEVERAL DAYS. DEEPENING
LEE CYCLONE OVER SE COLORADO WILL RESULT IN A STRENGTHENING
PRESSURE GRADIENT TOMORROW AFTERNOON...BUT NVA IN THE WAKE OF
TONIGHTS SHORTWAVE WILL KEEP WINDS DOWN IN THE BREEZY CATEGORY.
ENOUGH FOR RED FLAG CRITERIA... BUT NOT ENOUGH FOR WIND ADVISORY.

WINDS WILL BE A LITTLE HIGHER ON FRIDAY...FLIRTING WITH WIND
ADVISORY CRITERIA OVER SOUTHWESTERN NEW MEXICO. ON SATURDAY...
CLOSED UPPER LOW WILL SWING ACROSS THE FOUR CORNERS...WITH STRONG
SHORTWAVE TROUGH AND SURFACE PACIFIC COLD FRONT TRAILING INTO
SOUTHERN ARIZONA. LEE CYCLONE WILL DEEPEN RAPIDLY...SETTING UP AN
EVEN STRONGER PRESSURE GRADIENT. STRONG PVA AHEAD OF THE SYSTEM
WILL BE WELL TIMED WITH PEAK HEATING/MIXING. LOW LEVEL WINDS
AROUND 45 KNOTS SUGGESTS HIGH-END ADVISORY EVENT WITH EAST-SLOPE
WARNINGS OR PERHAPS EVEN AN AREA-WIDE HIGH WIND EVENT IS IN THE
MAKING FOR SATURDAY AFTERNOON. BLOWING DUST IS LIKELY AS WELL...
DESPITE RAIN OVER NORTHERN CHIHUAHUA THE PAST FEW DAYS.

NAM/GFS SUGGEST SOME LIMITED MOISTURE WILL ATTEMPT TO MAKE IT
INTO WESTERN NEW MEXICO... WITH SCATTERED MOUNTAIN SHOWERS
EXPECTED...AND EVEN AN ISOLATED LOWLAND SHOWER POSSIBLE WEST OF
THE CONTINENTAL DIVIDE.

UPPER LOW WILL SLOW DOWN OVER COLORADO THROUGH THE WEEKEND...
KEEPING COOLER TEMPERATURES IN PLACE SUNDAY AND MONDAY. A FEW
SPOTTY WRAP- AROUND SHOWERS WILL BE POSSIBLE SATURDAY AND SUNDAY.
KEPT THE LOW- END SLIGHT CHANCE POPS GOING FOR NOW. COOLER AIR
WILL RESULT IN SNOW LEVELS DROPPING TO AROUND 7500 FEET POST-
FROPA SATURDAY NIGHT INTO SUNDAY...BUT SIGNIFICANT ACCUMULATIONS
LOOK UNLIKELY.

&&

.AVIATION...VALID 12/00Z-13/00Z.
VFR WITH SKY THRU PD MOSTLY SCT070 SCT100-140 AND SCT-BKN250.
EXCEPTION E OF A RUIDOSO FT HANCOCK LINE TIL 06Z WHERE ISOLD TO
SCT -TSRAGS BKN050 BKN-0VC100 3-6SM VSBY VRB OUTFLOW WINDS
30-45KTS WITH BLDU VCNTY. BRIEF MVFR/IFR IN TSTMS. GENERAL SFC
WINDS 22020G30KTS TIL APPX 09Z WITH OCNL HIR GUSTS E SLOPES THEN
26012KTS BECOMING AFTER 18Z 24025G35KTS. OCNL MDT TURBC OVR/NR
MTNS/E SLOPES.

&&

.FIRE WEATHER...
RED FLAG WARNINGS THIS AFTERNOON INTO EARLY EVENING ALL AREAS
EXCEPT ZONES 113 AND 56. FIRE WEATHER WATCH ALL AREAS THURSDAY.
RED FLAG CONDITIONS APPEAR TO BE LIKELY FOR FRIDAY ALL AREAS WITH
EVEN STRONGER WINDS BUT MARGINAL FOR SATURDAY AS HUMIDITY LEVELS
MAY BE A BIT TOO HIGH. AN INCREASING WINDY SPRING-LIKE PATTERN
WILL BE SETTING UP TODAY AND LASTING INTO SATURDAY. WEST SOUTHWEST
WINDS ALOFT WILL STRENGTHEN AS A STRONG UPPER LEVEL TROUGH
APPROACHES THE AREA FROM THE WEST. RESIDUAL LOW LEVEL MOISTURE
WILL BE MOSTLY FLUSHED OUT OF THE AREA TODAY AS WESTERLY WINDS
INCREASE FROM THE WEST EASTWARD. A SLIGHT CHANCE OF THUNDERSTORMS
WILL STILL EXIST THIS AFTERNOON AND EVENING OVER OTERO AND
HUDSPETH COUNTIES. WINDS WILL BECOME BREEZY THIS AFTERNOON AND
AGAIN ON THURSDAY AND VERY WINDY BY FRIDAY AND SATURDAY AS THE
UPPER LOW OFF THE WEST COAST WILL GRADUALLY MOVE TO OVER ARIZONA.
THIS WILL INCREASE WINDS AND CREATE SOME LOW ELEVATION BLOWING
DUST. THIS UPPER LOW WILL ALSO GIVE AREAS WEST OF DEMING A CHANCE
OF RAIN SATURDAY AND THEN MOST OF THE BORDERLAND A CHANCE OF RAIN
ON SUNDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL ALL THIS WEEK AND
BY SUNDAY AND MONDAY WILL COOL TO WELL BELOW NORMAL...WITH SOME
LIGHT SNOW POSSIBLE OVER THE MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 60  81  56  81  57 /   0   0   0   0   0
SIERRA BLANCA           55  79  53  82  53 /   0   0   0   0   0
LAS CRUCES              54  77  46  79  48 /   0   0   0   0   0
ALAMOGORDO              55  78  48  78  51 /   0   0   0   0   0
CLOUDCROFT              41  57  36  59  32 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   50  75  47  75  48 /   0   0   0   0   0
SILVER CITY             45  65  40  65  42 /   0   0   0   0  10
DEMING                  48  76  41  77  45 /   0   0   0   0   0
LORDSBURG               46  74  41  76  42 /   0   0   0   0  10
WEST EL PASO METRO      58  80  56  79  58 /   0   0   0   0   0
DELL CITY               53  82  43  83  47 /  10   0   0   0   0
FORT HANCOCK            57  83  53  84  54 /   0   0   0   0   0
LOMA LINDA              56  74  52  75  52 /   0   0   0   0   0
FABENS                  56  82  54  82  54 /   0   0   0   0   0
SANTA TERESA            55  80  48  80  50 /   0   0   0   0   0
WHITE SANDS HQ          55  77  54  79  52 /   0   0   0   0   0
JORNADA RANGE           48  77  38  78  38 /   0   0   0   0   0
HATCH                   50  76  42  78  44 /   0   0   0   0   0
COLUMBUS                51  78  46  77  48 /   0   0   0   0   0
OROGRANDE               58  81  53  80  53 /   0   0   0   0   0
MAYHILL                 45  67  39  66  39 /  10   0   0   0   0
MESCALERO               43  64  34  66  34 /   0   0   0   0   0
TIMBERON                45  67  37  69  37 /  10   0   0   0   0
WINSTON                 41  65  39  64  38 /   0   0   0   0   0
HILLSBORO               48  71  45  71  44 /   0   0   0   0   0
SPACEPORT               52  76  46  76  45 /   0   0   0   0   0
LAKE ROBERTS            38  65  31  68  33 /   0   0   0   0  10
HURLEY                  43  67  38  71  40 /   0   0   0   0   0
CLIFF                   40  70  36  71  37 /   0   0   0   0  10
MULE CREEK              41  64  33  65  36 /   0   0   0   0  10
FAYWOOD                 42  70  38  71  41 /   0   0   0   0   0
ANIMAS                  49  75  42  75  43 /   0   0   0   0  10
HACHITA                 43  78  38  78  40 /   0   0   0   0   0
ANTELOPE WELLS          47  77  42  80  46 /   0   0   0   0   0
CLOVERDALE              47  72  41  72  45 /   0   0   0   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>112.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110>113.

TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

&&

25-HARDIMAN/20-NOVLAN
Hazardous weather outlook, Apr 11, 6:35 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
635 AM MDT WED APR 11 2012

NMZ401>417-TXZ418>424-121330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
635 AM MDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER EASTERN
HUDSPETH AND OTERO COUNTIES. AFTERNOON WINDS 15 TO 25 MPH. OTHERWISE
NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BREEZY AFTERNOON ON THURSDAY. WINDY ON FRIDAY AND SATURDAY WITH
AREAS OF BLOWING DUST. CHANCE OF MOUNTAIN SHOWERS SATURDAY AND REST
OF AREA ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HEFNER

In the hours before

Special weather statement, Apr 11, 1:22 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
122 PM MDT WED APR 11 2012

NMZ412>414-417-112000-
CENTRAL TULAROSA BASIN NM-OTERO MESA NM-SOUTHERN TULAROSA BASIN
NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
122 PM MDT WED APR 11 2012

...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 200
PM MDT...

AT 116 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHEAST OF OROGRANDE...MOVING NORTH
AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  TIMBERON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HARDIMAN
Special weather statement, Apr 11, 2:30 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT WED APR 11 2012

TXZ419-420-423-112230-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...FABENS...
TORNILLO...FORT HANCOCK
230 PM MDT WED APR 11 2012

...ISOLATED THUNDERSTORMS ARE BEGINNING TO FORM OVER EASTERN EL
PASO COUNTY...

AT 220 PM MDT...METEOROLOGIST WITH THE NATIONAL WEATHER SERVICE HAD
DETECTED THE INITIATION OF ISOLATED THUNDERSTORMS FORMING OVER
FAR EASTERN PORTIONS AND LOWER VALLEY LOCATIONS OF EL PASO COUNTY.
STORMS ARE MOVING NORTHEAST AT 20 MPH. THESE STORMS WERE NOT
SEVERE AT THIS TIME...BUT EARLIER STORMS OVER OTERO COUNTY HAD
BECOME SEVERE. GIVEN ATMOSPHERIC CONDITIONS... THERE IS POTENTIAL
FOR SOME AFTERNOON AND EARLY EVENING STORMS TO BECOME SEVERE OVER
EL PASO AND OTERO COUNTIES. THE SEVERE WEATHER PRODUCED BY THESE
STORMS WOULD INCLUDE LARGE HAIL AND DAMAGING WINDS.

PERSONS ACROSS THESE COUNTIES SHOULD WATCH LOCAL WEATHER
CONDITIONS AND MONITOR LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO
IF STORMS DEVELOP IN YOUR AREA. IF STORMS DO FORM NEAR YOU TAKE
PROTECTIVE COVER.

BIRD
Local storm report, Apr 11, 2:55 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
255 PM MDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             2 SE TIMBERON           32.62N 105.66W
04/11/2012  E0.50 INCH       OTERO              NM   TRAINED SPOTTER

&&

EVENT NUMBER EPZ1200095

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:52 PM MDTSevere Thunderstorm WarningEPZOtero38 min
Apr 11, 2:33 PM MDTSevere Thunderstorm WarningEPZOtero42 min
Apr 11, 3:14 PM MDTSevere Thunderstorm WarningEPZOtero46 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.